Concerta Increasing ED?

#1

I’ve been taking Concerta 18mg for about two months now and the results were fantastic. But, as my psychologist would say, there was still room for improvement. So about three days ago my dose was increased from 18mg to 27mg.

Things have been hell.

Nothing else about my medication routine has changed apart from forgetting to take my supplements (fish oil, B vitamin, etc). My emotional disregulation has been off the charts and is making me afraid that I’m spiraling toward another depressive streak. Thinks are ok, but not great during the day when the medication is in full effect. But once it wears off I’m crashing so hard that instead of just wanting to sleep (like I was on 18mg) I am sitting in my car for an hour staring at nothing while sad thoughts assault my brain. I’ve also started to feel more insecure again and have had minor panic spells.

Is this the Concerta or something else? Do I just need time for my body to adjust to the new dose, or is my body telling me that the dose is now too high? I don’t know what to do. Help?

0 Likes

#2

Here is the usual I am not a doctor disclaimer. You should always discuss any concerns with your doctor sooner rather than later.

Every one is different when it comes to how we tolerate medication. My doctor leaves me on a dose for at least a month before adjusting. But he also tells me that if I have any concerns or problems to either call him or reduce my dose to the previous level. Which is what I just did because of fairly rough side effects. I can have a fairly rough rebound when the meds wear off. The 3 things I have found that smooth the bumps out are 1. a coffee not too strong like a nice mocha otherwise it keeps me awake until forever o’clock. 2. Sugar lots of sugar. Like a medium bag of party mix. 3. Going to the gym for about an hour and going hard.

For me when I went up in dose I had a couple of great days that where an indication of how it would go when it setteled in. And then anxiety and panic attacks that I took another med for for about a week and then it would settle down by 2 weeks I was fully settled in and then about 2 weeks after that I would try the next dose up. It was the same every time I went up. I knew that I had gone to far because it made me so so flat and the anxiety was constant when the medication was at peak effect. It felt like I was walking through a dream I felt quite disconnected from the world around me.

It sounds to me that your having a rough time of it if I where you I would give the doc a call. Only the 2 of you can make an informed decision together.

Let us know how you go

M

0 Likes

#3

I have not been on concerta but this is what happened to me after they increased my straterra so my psych added a huge dose of Welbutrin to my routine to try and counteract the side effects. Hope all goes well and you get this straightened out soon.

0 Likes

#4

I’m on quite a bit more Concerta than that, but was stepped up on Ritalin before being forced to make the switch. I’m not a doctor, but it sounds to me like it’s not the Concerta that’s the problem, but the difference between the peak and the post-peak drop. I’d agree with everyone else it would be a good idea to give your doctor a call. But it sounds to me as if it’s just your body needing to adjust to the peak/drop, and until it has time to do that, this kind of thing can happen. I believe Concerta can be adjusted at minimum every week or so, but they recommend waiting longer if possible, specifically to avoid too big drops like this if your body hasn’t gotten used to the previous dose first.

1 Like

#5

Something is definitely off. I’m not as focused as I used to be. I also stopped taking my supplements; Vitamins, L-methyl folate, Omega 3… Wonder if that’s making it worse?

I’m crashing so hard in the evenings and even when my medication is at full strength I feel distractable.

This is so frustrating.

0 Likes

#6

Hmmm… In that case, maybe you just don’t react well to MPH…? Some medicines just don’t work for some people, or doesn’t work nearly as well as others…

0 Likes

#7

But I felt like the Concerta 18mg was better than the Adderall. I seemed to be getting more things done. I’m just so… confused right now. I don’t understand why this happened. Things were going so well and then one change in my meds and POOF! There goes all my progress.

0 Likes

#8

Wow, that sounds odd… Then again, Ritalin worked pretty great for me, Concerta pretty much not at all… Oh, are you on a generic vs. brand? Like the 18 was brand, the 27 generic? I know it’s a long stretch, but maybe that’s the problem. If not… I have no idea what the issue might be… Let us know what your doctor says, because it sounds like that’s one for the experts…:open_mouth::cold_sweat:

1 Like